It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


mbbasketball--Welcome back to the boards! :wave:

I know every so often you are going to show up ;). I see you around on other boards and know that you are still dealing with issues. I am really sorry that you are still having such a puzzle to work out. One good thing on your side is menopause, that's a plus.

Your (MCV) is a measurement of the ~average size~ of your RBC's. The MCV is elevated when your RBCs are ~larger~ than normal, i.e., in anemia caused by vitamin B12 deficiency. You clearly don't appear to have this problem, and seems you are supplementing B-12/folate too due to your increase which is also good.

When the MCV is decreased, your RBC's are smaller than normal (microcytic), as seen in IDA. I'm sure you know this drill.

Your RDW (the red cell distribution/width) is probably high because you have a lot of different size red blood cells (your mature cells are probably small, but the young new ones your bone marrow produces are larger, this leads to an increased RDW). This is really the only high/normal thing that I see reflected in your labs. I would be sure if you haven't already to ask about this value (MCV) because I would think that it shouldn't stay high as it has, but maybe it is a response to iron. It's hard to say unless you are a Hematologist.

The thing is, what is your reason for iron loss? Could the bleeding after intercourse be enough to cause a lowered ferritin, I don't think so unless it's really bad to be the culprit.

What is your Hematologist saying about your situation? It sounds like he want's to talk to the GYN because he is at a loss as to the nature of the cause, especially if you are not having periods. And the bleeding after intercourse, there can be many reasons for this too, have they found a cause for this?


[COLOR="Blue"](I was told by not having period, my labs/ferritin to be stable, guess not)[/COLOR]

You were informed correctly, it should work this way [B]IF[/B] your periods were the cause of the anemia. It seems something else is in the works here. For me, I was told the same thing as you, so I had an ablation to slow my periods way down. This is when I was able to build the ferritin very slowly. I take iron daily, if not I would be sure to be in that same place as you are. But I have been told that I have to remain on iron the rest of my life due to PPI use causing malabsorption. If that is even the reason :dizzy:. Do you take any medications that can cause malabsorption? I can't remember, have you had the colonoscopy/endo and all is well there. Did they rule out malabsorption syndromes? You have probably had all the typical tests by now. I think that you have been at this a long time now. I wish there was more I could suggest, you just have to keep them looking and testing and don't give up. Any bleeding that is a problem does need to be corrected, it's sounds like you have done this too. I think you may need to push those docs a little harder. What do you think?

One thing I want to know from you is when your ferritin was so high, did you feel really good or could you tell a difference? Keep us posted! I will keep my fingers crossed for you.:angel:





All times are GMT -7. The time now is 05:22 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!